Year : 2005  |  Volume : 47  |  Issue : 2  |  Page : 119--120

Syndrome of inappropriate ADH secretion (SIADH) associated with citalopram use


Vivek C Kirpekar1, Prashant P Joshi2 
1 Kirpekar Hospital, Nagpur, India
2 Government Medical College, Nagpur, India

Correspondence Address:
Vivek C Kirpekar
Kirpekar Hospital, 20, Central Bazaar Road, Ramdaspeth, Nagpur 440010
India

Selective serotonin reuptake inhibitors (SSRIs) can cause the syndrome of inappropriate antidiuretic hormone secretion (SIADH). SIADH is associated with hyponatraemia without oedema. We report the case of a patient who developed acute-onset hyponatraemia that progressed rapidly to serious neurological dysfunction shortly after the introduction of citalopram. All SSRIs including citalopram should be used with care in the elderly. The water and electrolyte balance should be monitored carefully during SSRI therapy.


How to cite this article:
Kirpekar VC, Joshi PP. Syndrome of inappropriate ADH secretion (SIADH) associated with citalopram use.Indian J Psychiatry 2005;47:119-120


How to cite this URL:
Kirpekar VC, Joshi PP. Syndrome of inappropriate ADH secretion (SIADH) associated with citalopram use. Indian J Psychiatry [serial online] 2005 [cited 2020 Dec 1 ];47:119-120
Available from: https://www.indianjpsychiatry.org/article.asp?issn=0019-5545;year=2005;volume=47;issue=2;spage=119;epage=120;aulast=Kirpekar;type=0